Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235833] of Robert Calderbank

Papers Published

  1. Calderbank, AR; Pottie, G; Seshadri, N, Cochannel interference suppression through time/space diversity, IEEE Transactions on Information Theory, vol. 46 no. 3 (2000), pp. 922-932, ISSN 0018-9448 [doi]
    (last updated on 2017/12/14)

    Abstract:
    Wireless systems are subject to a time-varying and unknown a priori combination of cochannel interference, fading, and Gaussian noise. It is well known that multiple antennas can provide diversity in space that allows system tradeoffs between interference suppression and mitigation of fading. This paper describes how to achieve these same tradeoffs through diversity in time provided by channel coding. The mathematical description of time diversity is identical to that of space diversity, and what emerges is a unified framework for signal processing. Decoding algorithms are provided for repetition codes, rate 1/n convolutional codes, first-order Reed-Muller codes, and a new class of linear combination codes that provide cochannel interference suppression. In all cases it is possible to trade performance for complexity by choosing between joint estimation and a novel low-complexity linear canceler structure that treats interference as noise. This means that a single code can be used in a variety of system environments just by changing the processing in the receiver.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320